SolarPower ditanyakan dalam HealthMental Health · 1 dekade yang lalu

Help, problems with Zoloft?

My husband was put on Zoloft and Abilify a few years back for depression, anda few months ago he stopped taking the Abilify. After he had been off it for a while he asks the doctor if he can go off of it and the doctor said no and turns around and ups his Zoloft. Ever since he upped the Zoloft my husband acts like a Zombie. He goes for a LONG nap right after he gets home from work and sleeps most of the evening away, and then he's up all night. He seems way more irritable than normal and just plain grumpy. I don't know what to do! The doctor is no help what so ever. (and no it doesn't have anything to do with stopping the Abilify. He didn't have any changes after he stopped.)

Perbarui:

His doctor is an idiot as it is. I tried asking if he could change his meds and he totally ignored me. And as for caffeine pills He drinks energy drinks every day just to get him through work. I've asked him if he was depressed and he said no. He told me right away the only time he felt depressed. And that was when he accidentally ran out and had to go all weekend with out his pills a couple months back.

3 Jawaban

Relevansi
  • Anonim
    1 dekade yang lalu
    Jawaban Terbaik

    A previous answer follows: Many doctors are only trained to prescribe various types, and strengths of antidepressants, and counselling. If the depression proves to be resistant, their next approach is to recommend ECT, with its 1 in 50,000 risk of death, and the possibility of permanent, partial memory loss. Talk therapy isn't very effective, when there is a medical cause, such as nutritional deficiencies, There are many other things you can do to help treat your depression. Moderate exercise for at least 20 - 30 minutes, daily, and up to an hour. Brisk walking is good, and try to be mindful of the feeling your foot makes as it hits the ground: it is a relaxation technique. Also use daily, one of the relaxation methods in sections 2, 2.c, 2.i, or 11, and/or yoga, Tai Chi, and/or the EFT, in sections 2.q, 2.o, and section 53, at http://www.ezy-build.net.nz/~shaneris whichever works best for you.

    Screening quizzes for depression are via page E, in section 1, or page J, in section 2. If positive, print, and consult a doctor, to eliminate medical causes, and ask for an appropriate referral. Take 4 Omega 3 fish oil supplements, daily: (certified free of mercury) it is best if consumed with an antioxidant, such as an orange, or grapefruit, or their FRESHLY SQUEEZED juice. If vitamin E is added, it should be certified as being 100% from natural sources, or it may be synthetic: avoid it. Also take a vitamin B complex which is certified as being 100% of natural origin; a deficiency in vitamin B9 (folic acid, or folate) is known to cause depression. Around 30% - 40% of depressed people have low vitamin B12 levels. Depressed females using the contraceptive pill may benefit from vitamin B6 supplements. Occupational therapy (keeping busy allows little time for unproductive introspection, and keeps mental activity out of less desirable areas of the brain).

    As options, if desired, either a known, effective herbal remedy, such as St. John's wort, (a German variety, if possible; local ones may vary in efficacy; take with a meal) or supplements, such as SAMe, or Inositol (from vitamin and health food stores, some supermarkets, or mail order: view section 55 at ezy-build ). Initially, at least, some form of counselling, preferably either Cognitive Behavio(u)ral Therapy, or Rational Emotive Behavio(u)ral Therapy. Co-counselling is shown in the first 3 pages of section 2, or online therapy, or even talking with someone you feel comfortable with, and a much more detailed post is on page R. For males, view male depression. Eventually, read the section. You have the option to try weaning off medication, or trying a different type. If you decide to taper off, take at least 2 weeks, before trying the wort.

    St. John's wort is effective for most people, tolerance doesn't develop, and the few side effects don't occur often, and even then are normally not severe (neither should be relied on as a sole treatment).

    It doesn't cause sleeping problems, or weight change, but usually takes at least 2, and generally 4 - 6 weeks to become effective, but can work quicker than antidepressants, sometimes. A recent, independent German double blind study showed it to be as effective as Sertraline (marketed in the USA as Zoloft: a commonly prescribed antidepressant) in cases of major depression, with far fewer side effects, and those were generally better tolerated, with a lower rate of discontinuation. Unlike antidepressants, where sexual dysfunction is a common side effect, it happens much more rarely with St. John's wort (I have noticed no effect in this area).

    http://www.join-the-fun.com/zoloft-withd...

    http://depression.about.com/od/sertralin...

    http://www.healthboards.com/boards/archi...

    http://www.steadyhealth.com/Zoloft_withd...

    http://www.medhelp.org/forums/mentalheal... Check out medications at: http://www.drugs.com/ * and http://www.crazymeds.us/ and http://www.rxlist.com/ and http://www.askapatient.com/ ~~~ Find a new doctor!!!

    Sumber: * Sertraline side effects Get emergency medical help if you have any of these signs of an allergic reaction: skin rash or hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself. Call your doctor at once if you have any of these serious side effects: seizure (convulsions); tremors, shivering, muscle stiffness or twitching; problems with balance or coordination; or agitation, confusion, sweating, fast heartbeat. Less serious side effects may include: drowsiness, dizziness, weakness;
  • Anonim
    1 dekade yang lalu

    His sleepiness and lethargy could be depression or may be the higher dosage of Zoloft. I suggest going back to the doctor and asking to add Welbutrin or possibly using it instead of Zoloft. It works differently and actually gives you energy.

    He should also make the effort to stay awake when he gets home. Napping then is going to mess up his sleep at night. Take a caffeine pill if he has to when he get home but he needs to stay up until at least ten p.m.

    ***EDIT: Get another doctor. Also I recommend complete bloodwork testing for thyroid and hormone particularly. My testosterone was low and I'm on Testosterone Replacement Therapy with Androgel and I feel great, better than I have in ten years.

  • 1 dekade yang lalu

    Walt's answer sounds good, but I would suggest changing the times that he takes the medicine so that if it is the medicine that is making him sleepy, it will allow him to sleep at night without taking a nap.

    You really need to call this problem in to the doctor's office so that the nurse can advise him what to do.

Masih ada pertanyaan? Dapatkan jawaban Anda dengan bertanya sekarang.